Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Took zentel to deworm despite recent sexual activity. Child in risk of teratogenecity?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11917 Questions
Question
My wife and I took 800mg of Zentel to deworm without knowing that she was on her fertile days and we had sex, in case she gets pregnant is this a big risk for the baby to have teratogenicity?
Posted Sun, 6 May 2012 in Pregnancy
 
 
Answered by Dr. Rakhi Tayal 17 minutes later
Hello,

Thanks for posting your query.

Taking Zentel during the fertile days does not pose the baby to the risk of teratogenecity as if at all the ovum is fertilized, it gets implanted in the uterus around seven days after fertilization after which the embryo gets the maternal blood supply.

Since most of Zentel will be cleared from her body in next 4-5 days, the risk of exposure to the baby is negligible. Please do not worry.

Hope this answers your query. I will be glad to answer the follow up queries that you have. Please accept my answer in case you do not have further queries.

Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by
 
Follow-up: Took zentel to deworm despite recent sexual activity. Child in risk of teratogenecity? 1 hour later
Dear Dr Tayal,
Thanks for your initial response, it is very helpful. As I also took the Zentel is there any chance that it might have affected the sperm? I read that traces of Zentel have been found in semen after taking the product. is this accurate?

Thanks!!
XXXXXXX
 
 
Answered by Dr. Rakhi Tayal 8 minutes later
Hello.
Thanks for writing again.
A single dose of Zentel is not going to affect the sperm quality to any significant levels. Also, for fertilization only the nucleus of sperm combines with the ovum. Rest of the components of sperm are discarded.
So there is nothing to worry.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor